Alert archive / Missouri / Tornado Warnings in 2010
Tornado Warning 23, NWS St. Louis, MO
NWS St. Louis, MO issued this tornado warning at Apr 24, 2010, 3:59 PM CDT for Franklin County, Jefferson County, Saint Louis County, Missouri. It was in force for 31 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2010, 3:59 PM CDT (20:59 UTC)
- Expired
- Apr 24, 2010, 4:30 PM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Franklin County, MO, Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 25 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 4:07 PM CDT | HAIL 0.5 | House Springs, MO | HAIL BEGAN AT 404 PM AND CONTINUES. GUSTY WINDS BLEW ENTRY DOOR TO HOUSE OPEN. |
| Apr 24, 4:08 PM CDT | HAIL 0.25 | Byrnes Mill, MO | ON HIGHWAY 30. |
| Apr 24, 4:14 PM CDT | HAIL 0.75 | High Ridge, MO | ON HWY 30 AND DILLION RD. HAIL BRIEF...LASTED 30 SECONDS. GUSTY HIGH WINDS NO DAMAGE REPORTED. |
| Apr 24, 4:16 PM CDT | HAIL 0.25 | High Ridge, MO | WINDS ESTIMATED AT 30 TO 40 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:20 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
594 WFUS53 KLSX 242059 TORLSX MOC071-099-189-242130- /O.NEW.KLSX.TO.W.0023.100424T2059Z-100424T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 359 PM CDT SAT APR 24 2010 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL FRANKLIN COUNTY IN EAST CENTRAL MISSOURI... NORTHWESTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI... SOUTHWESTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI... * UNTIL 430 PM CDT * AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR DITTMER...OR NEAR CEDAR HILL...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... PACIFIC...BYRNES MILL...EUREKA...HIGH RIDGE...WILDWOOD...HOUSE SPRINGS...SCOTSDALE...PARKDALE AND PEERLESS PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3860 9071 3853 9047 3828 9066 3836 9086 TIME...MOT...LOC 2100Z 206DEG 33KT 3841 9070 $$ GKS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Apr 24, 12:37 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 24, 12:37 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1237 PM CDT SAT APR 24 2010 .UPDATE... /645 AM CDT SAT APR 24 2010/ MCS RAIN MAKING MORE RAPID NWD PROGRESS THAN PREVIOUSLY THOUGHT. NEW TIMING SHOULD BRING IT THRU MUCH OF THE FA BY 18Z...BUT INTENSITY SHOULD LESSEN SOME AS IT MOVES NWD AS IT INCREASES ITS DISTANCE FROM DRIVING UPPER LEVEL IMPULSE AND MOVES INTO SLIGHTLY MORE STABLE AIR. NEW DEVELOPMENT SHOULD OCCUR OVER MO LATER TODAY IN DIRECT RESPONSE TO STRONG IMPULSE MOVING OVERHEAD AND WILL CONTINUE INTO THE EVENING HOURS. WHILE THERE WILL BE SOME SEVERE THREAT WITH THE WEAKENING MCS THIS MORNING...PARTICULARLY ALONG ITS EDGES...THE MAIN SEVERE THREAT REMAINS LATER TODAY AND THIS EVENING...ROUGHLY ALONG AND TO THE RIGHT OF THE PATH OF THE TRIPLE POINT. TES && .DISCUSSION... /440 AM CDT SAT APR 24 2010/ CURRENTLY WE ARE IN AN INTERIM BETWEEN EPISODES OF PCPN...WITH THE NEXT MAJOR WAVE OF PCPN HAVING ALREADY FORMED OVER ERN TX AND IS RACING NEWD INTO AR ATTM. MOST MODELS HAVE AN EXCELLENT HANDLE ON THIS...WHICH IS A RESPONSE TO A STRONG IMPULSE ROTATING AROUND UPR LO BASED IN WRN KS...AND THE NRN EDGE OF THIS PCPN SHOULD REACH THE MO RIVER BY MIDDAY AS THIS RIDES AN AREA OF VERY STRONG AND DEEP LIFT. WHILE ALL AREAS OF THE FA WILL SEE RAIN TODAY...THE SEVERE THREAT SHOULD LARGELY BE CONFINED TO THE STL METRO AREA AND POINTS TO THE S AND E. OF PARTICULAR INTEREST WILL BE WHERE NEW WRMFNT AND TRIPLE POINT DEVELOPS IN RESPONSE TO STRONG DYNAMICS FROM THIS WAVE...AND AS THESE FEATURES MOVE THRU FROM LATE MORNING THRU EARLY EVENING...THIS WILL REPRESENT THE GREATEST SVR THREAT IN OUR REGION. IN ADDITION TO THE SEVERE THREAT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. FFG VALUES ARE STILL HI IN MANY LOCATIONS AND HAVE OPTED AT THIS TIME TO NOT ISSUE A FLASH FLOOD WATCH. WILL EVALUATE A FEW MORE THINGS EARLY THIS MORNING AND MAKE FINAL CALL BY 12Z. EITHER WAY...RAINFALL POTENTIAL OF 1 TO 2 INCHES WILL EXIST OVER THE ENTIRE AREA AS MCS MOVES THRU. ANOTHER INTERESTING FEATURE WILL BE GUSTY WIND POTENTIAL IN THE WAKE OF PASSAGE OF THE NEW TRIPLE POINT LATER THIS AFTN AND THIS EVENING. BUFR SOUNDINGS SHOW CONSIDERABLE MIX DOWN POTENTIAL WITH DRIER AIR ON THE SRN FLANK ALONG WITH VERY HI WINDS JUST OFF THE SFC. HAVE ADDED IN WIND GUSTS TO 30 MPH...ALTHOUGH THERE IS POTENTIAL FOR BRIEF WIND GUSTS THAT ARE MUCH HIGHER. THIS IS THE TYPE OF THING THAT WILL NOT HAVE A VERY GOOD HANDLE ON IT...BEING LOCALIZED AND BRIEF...UNTIL WE GET CLOSER TO THE EVENT...AND WILL LEAVE IT IN THE HANDS OF THE DAY SHIFT TO MAKE FINAL CALL ON ANY NEED FOR WIND HEADLINES. OTHERWISE...DEEP CYCLONIC FLOW WILL PERSIST OVER MUCH OF THE FA THRU EARLY SUNDAY EVENING AND WILL MAINTAIN RAIN CHANCES AS A RESULT AS ADDITIONAL DISTURBANCES ROTATE AROUND THE BACKSIDE. ENOUGH DISTANCE SHOULD EXIST BY LATER SUNDAY NIGHT TO FINALLY END THE RAIN CHANCES FOR A BRIEF TIME. THAT IS BECAUSE A STRONG SHORTWAVE WILL BE APPROACHING FROM THE NWLY FLOW IN PLACE ACROSS MUCH OF THE CONUS IN THE WAKE OF THE FIRST STRONG STORM. GFS CONTINUES TO LOOK A BIT FAST AND THE NAM HAS OTHER PROBLEMS...AND SO PREFER THE ECMWF TIMING WHICH BRINGS THE NEXT CHANCE FOR RAIN...AFTER A BRIEF DRY PERIOD LATER SUNDAY NIGHT AND MONDAY...FOR MONDAY NIGHT AND POSSIBLY INTO TUESDAY AS MODELS ARE ALSO DEEPENING THIS SYSTEM AS IT DOES DROP SE WHICH TENDS TO SLOW THE TRANSLATIONAL SPEED. TEMPS WILL STRUGGLE TO GET OUT OF THE 60S...DESPITE BEING IN THE 60S NOW...FOR AREAS S OF THE MO RIVER WHERE THE RAIN WILL REACH BY LATE MORNING-MIDDAY...WITH TEMPS EDGING INTO THE 70S N. WE WILL THEN ENTER A COOL PERIOD FOR SUNDAY - TUESDAY WITH BELOW NORMAL TEMPS THANKS TO CLOUDS AND PERSISTENT RAIN CHCS. TES && .AVIATION... /1237 PM CDT SAT APR 24 2010/ RAPIDLY DEVELOPING SURFACE LOW OVER SOUTH CENTRAL MO WILL LIFT TO THE NORTHEAST THROUGH REGION THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS TO CONTINUE DEVELOPING AND INTENSIFYING...MOVING INTO TAF SITES BETWEEN 18Z AND 20Z. TIMING OF THUNDERSTORMS HARD TO PIN DOWN...SO JUST HAVE VCNTY TS MENTIONED FOR ALL SITES...TIL I CAN GET A BETTER HANDLE ON TIMING. WILL SEE SEVERAL ROUNDS OF ACTIVITY... WITH MODERATE TO HEAVY RAINFALL EXPECTED AHEAD OF SURFACE LOW. THEN A BIT OF A LULL IN ACTIVITY LATER THIS EVENING...BEFORE WRAP AROUND RWS/TRWS MOVE THROUGH MAINLY AFTER 06Z TONIGHT. PCPN SHOULD TAPER OFF BY MID MORNING ON SUNDAY. AS FOR CIGS...LOW END MVFR/HIGH END IFR A GOOD BET FOR MOST OF VALID TAF TIME...THOUGH COULD SEE VFR CONDITIONS EARLY ON FOR AN HOUR OR TWO. ANOTHER ISSUE WILL BE THE WINDS. WITH SURFACE LOW MOVING OVERHEAD...WILL SEE EAST WINDS VEERING TO THE SOUTH...THEN SOUTHWEST...THEN WEST AT KCOU...KSUS AND KSTL. WINDS TO INCREASE TO 15 KTS WITH GUSTS TO 25 KTS. AS FOR KUIN...THEY WILL REMAIN NORTH OF SURFACE LOW...SO WINDS TO BACK FROM THE EAST TO NORTHEAST...THEN EVENTUALLY NORTHWEST LATE TONIGHT AND INCREASE. SPECIFICS FOR KSTL...SEE DISSCUSSION ABOVE...WITH HEAVIEST PERIOD OF SHOWERS AND THUNDERSTORMS BETWEEN 21Z AND 02Z. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 24, 12:50 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1250 PM CDT SAT APR 24 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1250 PM CDT SAT APR 24 2010 ...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CENTRAL MISSOURI... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL OCCUR...WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A MODERATE RISK FOR SEVERE STORMS THROUGH EARLY THIS EVENING ALONG AND EAST OF A CUBA...ST CHARLES....CARLINVILLE LINE...AND STORMS IN THESE AREAS MAY PRODUCE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR CENTRAL MISSOURI DUE TO THE COMBINATION OF HEAVY RAIN AND SATURATED GROUND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON AND EVENING...ESPECIALLY OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, Apr 24, 3:47 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HEAVY RAIN 6 ENE MARTHASVILLE 38.66N 90.95W
04/24/2010 M2.10 INCH ST. CHARLES MO TRAINED SPOTTER
SINCE MIDNIGHT...MOST FELL SINCE 250 PM.
&&
BYRDLocal storm report, Apr 24, 3:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL LONEDELL 38.31N 90.83W
04/24/2010 E0.25 INCH FRANKLIN MO TRAINED SPOTTER
ACCOMPANYING TORRENTIAL RAIN AND GUSTY WINDS ...
&&
SIPPRELLLocal storm report, Apr 24, 3:51 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL DITTMER 38.33N 90.68W
04/24/2010 E0.50 INCH JEFFERSON MO TRAINED SPOTTER
&&
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:24 PM CDT | Tornado Warning | LSX | Lincoln, Warren | 51 min |
| Apr 23, 7:48 PM CDT | Flash Flood Warning | LSX | Boone, Cole, Moniteau | 6 hr |
| Apr 23, 8:11 PM CDT | Tornado Warning | LSX | Lincoln, Pike | 49 min |
| Apr 23, 8:51 PM CDT | Tornado Warning | LSX | Pike | 18 min |
| Apr 24, 1:29 AM CDT | Areal Flood Warning | LSX | Boone, Cole, Moniteau | 9 hr |
| Apr 24, 11:05 AM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Knox, Lewis and 6 more | 14 hr |
| Apr 24, 2:29 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Gasconade | 46 min |
| Apr 24, 3:07 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Washington | 23 min |
| Apr 24, 3:31 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Sainte Genevieve, Saint Francois, Saint Louis, Washington | 44 min |
| Apr 24, 3:52 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Osage | 38 min |
| Apr 24, 4:01 PM CDT | Flash Flood Warning | LSX | Boone, Callaway, Cole, Osage | 6 hr |
| Apr 24, 4:20 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 25 min |
| Apr 24, 4:25 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 35 min |
| Apr 24, 4:34 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 41 min |
| Apr 24, 4:43 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 32 min |
| Apr 24, 4:53 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Franklin, Gasconade, Montgomery, Osage and 1 more | 52 min |
| Apr 24, 5:03 PM CDT | Tornado Warning | LSX | Saint Charles | 57 min |
| Apr 24, 5:09 PM CDT | Tornado Warning | LSX | Gasconade, Lincoln, Montgomery, Warren | 51 min |
| Apr 24, 5:20 PM CDT | Areal Flood Advisory | LSX | Audrain, Boone, Callaway, Marion, Monroe, Ralls and 1 more | 6 hr |
| Apr 24, 5:34 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery, Pike, Ralls | 41 min |
| Apr 24, 5:45 PM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 6 hr |
| Apr 24, 5:51 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike, Warren | 24 min |
| Apr 24, 6:13 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 47 min |
Nearby
Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.